Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 85, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 25, 2025, 3:19 PM CDT for Pecos County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2025, 3:19 PM CDT (20:19 UTC)
- Expired
- Apr 25, 2025, 4:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:59 PM CDT, 1 hour 20 minutes earlier. Its key messages:
- Updated at 155 PM CDT Fri Apr 25 2025
- Severe storms expected to develop this afternoon/evening. Large hail and damaging winds will be the primary threats, although a tornado or two cannot be ruled out.
- Storm chances continue nearly every afternoon/evening this week for the Permian Basin and Lower Trans-Pecos. A few of these storms may also be strong to severe.
Area forecast discussion, Apr 25, 1:59 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 159 PM CDT Fri Apr 25 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 155 PM CDT Fri Apr 25 2025 - Severe storms expected to develop this afternoon/evening. Large hail and damaging winds will be the primary threats, although a tornado or two cannot be ruled out. - Storm chances continue nearly every afternoon/evening this week for the Permian Basin and Lower Trans-Pecos. A few of these storms may also be strong to severe. .SHORT TERM... (This afternoon through Saturday night) Issued at 155 PM CDT Fri Apr 25 2025 Upper-level water vapor imagery depicts a trough over California with southwesterly flow over southeast New Mexico and west Texas. Shortwave impulses ahead of the aforementioned upper-level trough is expected to move over the area this afternoon/evening. A dryline will push eastward and setup along the New Mexico/Texas Panhandle border. Dew points in the low to mid 60s combined with lift from the dryline/shortwave should foster the development of showers and thunderstorms late this afternoon/evening. Strong to severe thunderstorms are possible, particularly over southeast New Mexico and the northwestern Permian Basin. Coverage looks to be slightly less than what we have seen the last few days. Though, large hail and damaging winds remain the primary threats with any storms that go severe. Afternoon highs are expected to top out in the 80s and 90s areawide, with overnight lows dropping into the 50s and 60s. Southwesterly to westerly flow aloft continues Saturday as the upper- level trough slowly moves its way towards the area. Another shortwave impulse ahead of the trough moves over southeast New Mexico/west Texas Saturday afternoon, bringing additional chances of showers and storms. Showers and storms should once again develop ahead of the dryline that will be located roughly the same location as today. At this time, any storms that develop Saturday afternoon/evening should stay below severe limits. Saturday's highs are forecast to be in the 80s and 90s for most, with the exception of upper 70s in northern Lea County New Mexico and the northern Permian Basin. Saturday night's lows fall into the 50s and 60s. -Greening && .LONG TERM... (Sunday through Thursday) Issued at 155 PM CDT Fri Apr 25 2025 The active weather period looks to continue into the long term forecast as an upper-level trough hangs out west of the region and southwest flow persisting aloft. A couple of disturbances look to move overhead Sunday and Monday, and with the dryline still hanging around the Permian Basin region, we'll likely see a few afternoon/evening thunderstorms develop across the Permian Basin, lower Trans Pecos, and Big Bend areas. Some of these storms could be severe with sufficient instability and moisture available, so large hail and damaging winds will continue to be the main threats during this time. Otherwise, high temperatures in the upper 80s to low 90s will be common Sunday and Monday. The upper trough finally makes a move Tuesday, swinging through the Dessert Southwest and increasing rain chances across the forecast area Tuesday night. This activity will quickly move out of the area Wednesday morning as a Pacific front shunts moisture to the east. A cold front follows Thursday, shifting winds to the north and knocking temperature down a bit. By the end of the work week, southwest flow aloft develops once again overhead and the return of the dryline. && .AVIATION... (18Z TAFS) Issued at 1255 PM CDT Fri Apr 25 2025 MVFR cigs continue at MAF and CNM throughout much of this TAF period. Showers and thunderstorms are possible at all terminals this evening through Saturday afternoon, but have left out of TAFs due to low coverage. Southerly to southeasterly winds may occasionally gust between 20-30 kts at times. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 64 80 63 91 / 30 40 30 10 Carlsbad 62 89 59 94 / 30 10 10 10 Dryden 66 90 65 91 / 10 10 10 20 Fort Stockton 67 93 66 96 / 20 20 10 20 Guadalupe Pass 59 82 60 86 / 20 0 10 0 Hobbs 60 81 60 91 / 40 40 20 10 Marfa 57 87 55 88 / 10 10 10 20 Midland Intl Airport 66 82 63 91 / 30 20 20 10 Odessa 66 83 64 91 / 30 20 20 10 Wink 66 90 64 97 / 20 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...55 LONG TERM....27 AVIATION...55
In the hours before
Special weather statement, Apr 25, 2:57 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
257 PM CDT Fri Apr 25 2025
TXZ075-252030-
Pecos TX-
257 PM CDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PECOS AND
SOUTHEASTERN REEVES COUNTIES THROUGH 330 PM CDT...
At 256 PM CDT, Doppler radar was tracking a strong thunderstorm 20
miles southeast of Saragosa, or 29 miles west of Fort Stockton,
moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of west central Pecos
and southeastern Reeves Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Texas.
&&
LAT...LON 3086 10350 3102 10333 3099 10324 3085 10309
3066 10330 3077 10351
TIME...MOT...LOC 1956Z 288DEG 9KT 3086 10338
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
21The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:04 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 56 min |
| Apr 24, 7:07 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Midland | 17 min |
| Apr 24, 7:11 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 51 min |
| Apr 24, 7:46 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Gaines | 28 min |
| Apr 24, 7:53 PM CDT | Tornado Warning | MAF | Pecos | 36 min |
| Apr 24, 8:05 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson | 25 min |
| Apr 24, 9:14 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 46 min |
| Apr 24, 10:00 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 45 min |
| Apr 24, 10:36 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
| Apr 24, 10:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 9 min |
| Apr 25, 2:57 PM CDT | Special Weather Statement | MAF | 33 min | |
| Apr 25, 3:25 PM CDT | Special Weather Statement | MAF | Reeves | 35 min |
| Apr 25, 4:03 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 57 min |
| Apr 25, 4:38 PM CDT | Special Weather Statement | MAF | Reeves | 37 min |
| Apr 25, 4:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 64 min |
| Apr 25, 5:00 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 27 min |
| Apr 25, 5:35 PM CDT | Special Weather Statement | MAF | Loving, Reeves | 40 min |
| Apr 25, 5:54 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 66 min |
| Apr 25, 6:02 PM CDT | Special Weather Statement | MAF | Pecos | 43 min |
| Apr 25, 6:15 PM CDT | Special Weather Statement | MAF | Loving, Reeves | 45 min |
| Apr 25, 6:38 PM CDT | Severe Thunderstorm Warning | MAF | Lea | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.